Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 25, NWS Wichita, KS

April 17, 2013Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 17, 2013, 3:40 AM CDT for Marion County, Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 3:40 AM CDT (08:40 UTC)
Expired
Apr 17, 2013, 4:30 AM CDT
In force
50 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Marion County, KS

The radar

The Topeka radar (KTWX), 92 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 3:48 AM CDTHAIL 2Hillsboro, KSHAIL RANGED FROM GOLFBALL TO HEN EGG SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
521 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WUUS53 KICT 170840
SVRICT
KSC115-170930-
/O.NEW.KICT.SV.W.0025.130417T0840Z-130417T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
340 AM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 430 AM CDT

* AT 337 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILLSBORO...
  AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...TAMPA...LINCOLNVILLE...MARION LAKE...PILSEN...RAMONA
  AND LOST SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9692 3852 9692 3823 9708 3826 9733
      3862 9716
TIME...MOT...LOC 0841Z 209DEG 34KT 3832 9720

HAIL...1.00IN
WIND...<50MPH

$$
4 follow-up statements
855 
WWUS53 KICT 170849
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
349 AM CDT WED APR 17 2013

KSC115-170930-
/O.CON.KICT.SV.W.0025.000000T0000Z-130417T0930Z/
MARION KS-
349 AM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 430 AM CDT...

AT 346 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HILLSBORO...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MARION...TAMPA...LINCOLNVILLE...MARION LAKE...PILSEN...RAMONA AND
LOST SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9692 3852 9692 3823 9708 3826 9733
      3862 9716
TIME...MOT...LOC 0849Z 209DEG 34KT 3838 9713

HAIL...1.25IN
WIND...<50MPH

$$
023 
WWUS53 KICT 170855
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
355 AM CDT WED APR 17 2013

KSC115-170930-
/O.CON.KICT.SV.W.0025.000000T0000Z-130417T0930Z/
MARION KS-
355 AM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 430 AM CDT...

AT 354 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF HILLSBORO...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...LINCOLNVILLE...PILSEN...RAMONA AND LOST SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3861 9692 3852 9692 3823 9708 3826 9733
      3862 9716
TIME...MOT...LOC 0855Z 210DEG 27KT 3841 9711

HAIL...1.75IN
WIND...<50MPH

$$
695 
WWUS53 KICT 170906
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
406 AM CDT WED APR 17 2013

KSC115-170930-
/O.CON.KICT.SV.W.0025.000000T0000Z-130417T0930Z/
MARION KS-
406 AM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MARION COUNTY UNTIL 430 AM CDT...

AT 402 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF LINCOLNVILLE...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.

LOCATIONS IMPACTED INCLUDE...
TAMPA...LINCOLNVILLE...RAMONA AND LOST SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3846 9723 3862 9716 3861 9692 3852 9692
      3840 9699
TIME...MOT...LOC 0906Z 210DEG 27KT 3848 9706

HAIL...1.75IN
WIND...<50MPH

$$
841 
WWUS53 KICT 170925
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
425 AM CDT WED APR 17 2013

KSC115-170935-
/O.EXP.KICT.SV.W.0025.000000T0000Z-130417T0930Z/
MARION KS-
425 AM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MARION COUNTY
WILL EXPIRE AT 430 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3846 9723 3862 9716 3861 9692 3852 9692
      3840 9699
TIME...MOT...LOC 0925Z 210DEG 27KT 3864 9700

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 11:57 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Apr 16, 11:57 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1157 PM CDT TUE APR 16 2013

.UPDATE...
ISSUED AT 937 PM CDT TUE APR 16 2013

CURRENT GRID/ZONES HAVE A GOOD HANDLE ON THE FORECAST
OVERNIGHT...BUT TIMING MAY BE DELAYED UNTIL CLOSER TO MIDNIGHT.
LATEST RUC40 DOES SHOW 850-700H MOISTURE TRANSPORT INCREASING OVER
NRN OK AT THIS TIME...WITH MOISTURE TRANSPORT VECTORS TAKING THIS
MOIST LAYER INTO SOUTH CENTRAL KS BETWEEN 04-06Z. STILL THINKING
THAT THE INCREASED LIFT AND INSTABILITY ASSOCIATED WITH THIS
MOISTURE WILL LEAD TO ELEVATED CONVECTION DEVELOPING JUST TO THE
WEST OF KHUT AND KICT...CLOSER TO MIDNIGHT....OVER THE TOP OF A
SHALLOW COLD AIRMASS.  BULK SHEAR AND THE MAGNITUDE OF THE MUCAPE
SUGGESTS THAT A SEVERE HAIL THREAT EXISTS WITH THE STRONGER STORMS
THAT DEVELOP...GIVEN THAT SOME ELEVATED SUPERCELLS LOOK POSSIBLE.

EXPECT THIS CONVECTION TO GRADUALLY LIFT NORTH-NORTHEAST OVERNIGHT
INTO EARLY ON WED...WITH MORE WIDELY SCATTERED SHOWERS LOCATED
FURTHER SOUTH. SO EXPECTING A STORMY NIGHT INTO EARLY WED.

KETCHAM

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 335 PM CDT TUE APR 16 2013

STRONG LOW LEVEL WARM/MOIST ADVECTION WILL COMMENCE ABOVE THE
SHALLOW COLD LAYER ACROSS MUCH OF THE FORECAST AREA TONIGHT WHICH
WILL RESULT IN MODEST TO POSSIBLY STRONG ELEVATED INSTABILITY.
THIS IN COMBO WITH STRONG DEEP LAYER SHEAR WILL RESULT IN A
SEVERE HAIL RISK ACROSS MUCH OF THE AREA. THIS INITIAL ACTIVITY
COULD DEVELOP ABOUT ANYWHERE ACROSS CENTRAL OR SOUTHEAST
KANSAS...WITH THE TREND OF SPREAD AND COVERAGE ALONG AND NORTH OF
I-70 LATER IN THE NIGHT. THE MAIN CHALLENGE IS NORTHWARD RETREAT
OF THE SURFACE WARM FRONT ACROSS NORTHEAST OKLAHOMA INTO SOUTHERN
KANSAS ON WEDNESDAY. THERE REMAINS TWO DIFFERENT CAMPS...WITH THE
GFS THE MOST AGGRESSIVE IN BOWING IT NORTH TO NEAR I-70 CORRIDOR
BY LATE AFTERNOON. THE NAM AND ECMWF CONTINUE TO SUPPRESS ITS
MIGRATION TO JUST SOUTHEAST OF THE I-35 CORRIDOR. THE LATTER
SOLUTION HAS GARNERED RUN TO RUN FORECAST CONSENSUS CONSIDERING
THE MAGNITUDE OF THE COLD EARLY SPRING AIRMASS IN PLACE. THEREFORE
PLAN TO LEAN TOWARD THIS SOLUTION FOR THIS FORECAST CYCLE WHICH
WOULD PLACE THE GREATER SEVERE RISK ON WEDNESDAY AFTERNOON AND
EVENING ACROSS SOUTHEAST KANSAS INTO NORTHEAST AND CENTRAL
OKLAHOMA. CONSIDERABLE CLOUD COVER MAY LIMIT THE POTENTIAL
INSTABILITY ALONG THE FRONT ACROSS SOUTHEAST KANSAS IN THE WARM
SECTOR...THOUGH FORCING ALONG THE BOUNDARY AND SHEAR WILL BE
SUFFICIENT FOR SUSTAINED UPDRAFTS AND SEVERE POTENTIAL FOR HAIL
AND WIND. THE TORNADO RISK MAY BE LIMITED TO INTERACTION ALONG
FRONTAL BOUNDARY WITH BETTER POTENTIAL WITH MORE DISCRETE CELLS
FURTHER SOUTH ACROSS OKLAHOMA.

THE NEXT CHALLENGE IS WITH THE NEXT SURGE OF COLD AIR AND POST
FRONTAL PRECIPITATION ON WEDNESDAY NIGHT INTO THURSDAY. WHILE NOT
QUITE AS IMPRESSIVE AS LAST WEEK...IT DOES LOOK LIKE WE WILL GET
A TRANSIENT AREA OF A LIGHT WINTRY MIX ACROSS CENTRAL KANSAS
PERHAPS AS FAR EAST AS THE FLINT HILLS. THIS COULD BE FREEZING
RAIN AND/OR SNOW...THOUGH FOR NOW ANY ACCUMS ARE EXPECTED TO BE
VERY LIGHT. THIS WILL BE FOLLOWED BY RECORD COLD AND A FREEZE
THURSDAY NIGHT. THIS WILL LIKELY NECESSITATE A FREEZE HEADLINE
AT SOME POINT IN THE NEXT DAY OR SO.

DARMOFAL

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 335 PM CDT TUE APR 16 2013

THE MEAN LONGWAVE PATTERN WILL CONTINUE TO SUPPORT THE
REAMPLIFICATION OF AN UPPER TROF ACROSS THE CENTRAL CONUS BY
EARLY NEXT WEEK...WHICH WILL SEND ANOTHER UNSEASONABLY CHILLY
AIRMASS SOUTH ACROSS THE PLAINS. SO AFTER A MODEST AND BRIEF
WARM-UP...TEMPERATURES LOOK TO DROP BACK WELL BELOW CLIMO BY
NEXT TUESDAY.

DARMOFAL

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1155 PM CDT TUE APR 16 2013

QUITE A MIXED BAG OF TAF FLIGHT CATEGORIES ACROSS THE FORECAST
AREA...AS LOW/MID LEVEL MOISTURE CONTINUES TO OVERRUN THE SHALLOW
COLD AIRMASS IN PLACE ACROSS KS. THIS WIDESPREAD CLOUD COVER HAS LED
TO IFR CEILINGS ACROSS MOST OF SRN KS INCLUDING THE KCNU/KICT TAF
SITES...WITH MVFR CEILINGS AT KHUT/KRSL/KSLN.

EXPECTING PESSIMISTIC AVIATION CONDITIONS OVERNIGHT AS LOW LEVEL
MOISTURE TRANSPORT CONTINUES TO OVERRUN THE COLD AIR IN PLACE. THIS
WILL LEAD TO IFR CEILINGS SPREADING INTO CEN KS AS WELL.

THIS MOISTURE TRANSPORT AND WARM ADVECTION WILL ALSO LEAD TO
ELEVATED CONVECTION BREAKING OUT ACROSS THE REGION SOMETIME AFTER
08Z/WED... GENERALLY ALONG A LINE FROM KP28-KHUT-KSLN. BUT COULD SEE
WIDELY SCATTERED ELEVATED TSRA ACROSS MOST OF SRN/CEN KS. SO WILL GO
WITH -SHRA/VCTS FOR MOST LOCATIONS AFTER 08Z. WILL ALSO WITH TEMPO
TSRA FOR KSLN TAF SITE 08-11Z...FOR THE MOST LIKELY LOCATION OF
TRAINING CONVECTION.

THE MAIN SFC WARM FRONT WILL LIFT NORTH INTO THE FORECAST AREA ON
WED. THERE IS SOME QUESTION/UNCERTAINTY ON HOW FAR NORTH THIS
BOUNDARY WILL LIFT...BUT CURRENT THINKING SUGGESTS TO BE ALONG THE
KS TURNPIKE. THIS WILL SHIFT WINDS SOUTH OF FRONT TO THE SOUTH...FOR
THE KCNU TAF. WHILE AREAS STILL NORTH OF THE BOUNDARY WILL SHIFT TO
THE NORTH. WILL ALSO SEE A CONTINUED SCT CHANCE OF SHRA/VCTS TO THE
NORTH OF THE BOUNDARY AS WELL...SO WILL KEEP THIS GOING FOR THE
KRSL/KSLN/KHUT AND KICT TAFS.  COULD SEE A BREAK IN THE CONVECTION
FOR THE KCNU TAF SITE FOR MIDDAY WED.  BUT RENEWED VIGOROUS
CONVECTION IS EXPECTED ACROSS MOST OF SE KS FOR WED AFTN.

KETCHAM

&&

.FIRE WEATHER...
ISSUED AT 335 PM CDT TUE APR 16 2013

GRASSLAND FIRE WEATHER CONCERNS REMAIN LOW DUE TO FREQUENT CHANCES
FOR PRECIPITATION THRU MUCH OF THE FORECAST PERIOD.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    43  57  36  43 /  50  70  80  50
HUTCHINSON      40  52  33  41 /  60  70  80  40
NEWTON          41  54  35  40 /  60  70  80  50
ELDORADO        42  61  37  43 /  60  80  90  50
WINFIELD-KWLD   45  68  38  45 /  50  70  80  50
RUSSELL         36  48  30  39 /  60  60  70  40
GREAT BEND      37  49  30  40 /  60  60  70  40
SALINA          39  52  33  40 /  70  70  80  50
MCPHERSON       40  52  33  40 /  70  70  80  50
COFFEYVILLE     49  75  45  48 /  50  80  90  60
CHANUTE         45  73  43  45 /  60  80  90  60
IOLA            44  72  42  45 /  60  80  90  60
PARSONS-KPPF    47  75  44  47 /  50  80  90  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 16, 9:52 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT TUE APR 16 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
952 PM CDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA WITH STRONG TO
SEVERE STORMS POSSIBLE. THE GREATEST RISK FOR LARGE HAIL UP TO
GOLF BALL SIZE WILL BE ALONG OR NORTH OF HIGHWAY 54.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

OCCASIONAL THUNDERSTORMS CAN BE EXPECTED ON WEDNESDAY WITH STRONG
STORMS POSSIBLE ACROSS THE ENTIRE AREA. SEVERE STORMS WILL BE
POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS. THE GREATEST RISK FOR SEVERE STORMS
WILL BE LOCATED NEAR THE SURFACE WARM FRONT WHICH IS EXPECTED TO
CREEP NORTH INTO SOUTHEAST KANSAS. DAMAGING WINDS TO 65 MPH AND
LARGE HAIL UP TO GOLF BALL SIZE WILL BE THE PRIMARY THREATS.
HOWEVER A BRIEF TORNADO WILL ALSO BE POSSIBLE ACROSS SOUTHEAST
KANSAS DURING THE LATE AFTERNOON AND EARLY EVENING.

A FEW THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY NIGHT...MAINLY
OVER SOUTHEAST KANSAS...WITH A FEW STRONG STORMS POSSIBLE.

LIGHT WINTRY PRECIPITATION IS POSSIBLE AS MUCH COLDER AIR SURGES
SOUTH ACROSS THE AREA EARLY THURSDAY MORNING. THERE IS A CHANCE
FOR LIGHT FREEZING RAIN AND LIGHT SNOW...MAINLY WEST OF A SALINA
TO WICHITA LINE.

RECORD COLD TEMPERATURES OF 25 TO 30 DEGREES ARE LIKELY OVER MOST
AREAS THURSDAY NIGHT AND FRIDAY MORNING. A FREEZE WARNING MAY BE
NEEDED WITH LATER FORECASTS IF CONFIDENCE REMAINS HIGH ON A
FREEZE OCCURRING ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT FOR LOCATIONS
MAINLY NORTH OF HIGHWAY 54. HOWEVER SPOTTER ACTIVATION IS MORE
PROBABLE ON WEDNESDAY AFTERNOON AND EVENING FOR LOCATIONS MAINLY
EAST OF THE KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/KETCHAM

In the hours before

Special weather statement, Apr 17, 2:25 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
225 AM CDT WED APR 17 2013

KSZ032-033-048-170800-
ELLSWORTH-LINCOLN-RUSSELL-
225 AM CDT WED APR 17 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH...LINCOLN AND RUSSELL COUNTIES...

AT 220 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DORRANCE...OR 14 MILES EAST OF RUSSELL...
AND MOVING NORTH AT 60 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. A LARGE
AMOUNT OF SMALL HAIL IS POSSIBLE...THAT COULD COVER THE GROUND FOR A
SHORT TIME.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3913 9886 3913 9798 3889 9800 3872 9852
      3871 9902
TIME...MOT...LOC 0724Z 198DEG 51KT 3897 9858

KETCHAM
Special weather statement, Apr 17, 2:27 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
227 AM CDT WED APR 17 2013

KSZ047-170800-
BARTON-
227 AM CDT WED APR 17 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 225 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HOISINGTON...OR 7 MILES NORTH OF GREAT
BEND...AND MOVING NORTHEAST AT 50 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. A LARGE
AMOUNT OF SMALL HAIL IS POSSIBLE...THAT COULD COVER THE GROUND FOR A
SHORT TIME.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3868 9900 3870 9849 3841 9860 3842 9902
TIME...MOT...LOC 0726Z 213DEG 45KT 3848 9882

KETCHAM
Special weather statement, Apr 17, 2:36 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
236 AM CDT WED APR 17 2013

KSZ053-170800-
CHASE-
236 AM CDT WED APR 17 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE COUNTY...

AT 234 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF MATFIELD GREEN...OR 8 MILES
SOUTH OF COTTONWOOD FALLS...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3852 9635 3830 9635 3819 9655 3826 9675
      3853 9658 3852 9636
TIME...MOT...LOC 0736Z 219DEG 36KT 3828 9658
Special weather statement, Apr 17, 2:48 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
248 AM CDT WED APR 17 2013

KSZ032-170830-
RUSSELL-
248 AM CDT WED APR 17 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 244 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SUSANK...OR 14 MILES SOUTH OF RUSSELL...
AND MOVING NORTH AT 45 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3914 9871 3914 9848 3904 9848 3869 9852
      3870 9892 3914 9882 3914 9872
TIME...MOT...LOC 0748Z 200DEG 38KT 3874 9878
Special weather statement, Apr 17, 3:19 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
319 AM CDT WED APR 17 2013

KSZ052-068-170845-
HARVEY-MARION-
319 AM CDT WED APR 17 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY AND MARION COUNTIES...

AT 312 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR NEWTON...AND MOVING NORTHEAST AT 55 MPH.

PEA TO DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3832 9697 3801 9727 3805 9745 3818 9740
      3818 9737 3823 9737 3838 9732
TIME...MOT...LOC 0819Z 210DEG 47KT 3814 9731
Special weather statement, Apr 17, 3:33 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
333 AM CDT WED APR 17 2013

KSZ033-048-170915-
ELLSWORTH-LINCOLN-
333 AM CDT WED APR 17 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH AND LINCOLN COUNTIES...

AT 328 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WILSON...OR 11 MILES NORTHWEST OF
ELLSWORTH...AND MOVING NORTHEAST AT 70 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3922 9793 3873 9831 3882 9848 3888 9849
      3922 9833
TIME...MOT...LOC 0833Z 212DEG 60KT 3889 9835

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 1:26 AM CDTSpecial Weather StatementICTRice34 min
Apr 17, 1:37 AM CDTSpecial Weather StatementICTBarton53 min
Apr 17, 1:55 AM CDTSpecial Weather StatementICTEllsworth35 min
Apr 17, 2:00 AM CDTSpecial Weather StatementICTLincoln, Russell30 min
Apr 17, 2:25 AM CDTSpecial Weather StatementICTLincoln, Russell35 min
Apr 17, 2:27 AM CDTSpecial Weather StatementICTBarton33 min
Apr 17, 2:36 AM CDTSpecial Weather StatementICTChase24 min
Apr 17, 2:48 AM CDTSpecial Weather StatementICTRussell42 min
Apr 17, 2:53 AM CDTSevere Thunderstorm WarningICTLincoln, Russell52 min
Apr 17, 3:19 AM CDTSpecial Weather StatementICTHarvey26 min
Apr 17, 3:33 AM CDTSpecial Weather StatementICTLincoln42 min
Apr 17, 1:44 PM CDTSpecial Weather StatementICTBarton, Rice31 min
Apr 17, 2:07 PM CDTSpecial Weather StatementICTBarton, Rice23 min
Apr 17, 2:08 PM CDTSpecial Weather StatementICTReno37 min
Apr 17, 2:17 PM CDTSpecial Weather StatementICTSaline28 min
Apr 17, 2:19 PM CDTSpecial Weather StatementICTBarton, Rice26 min
Apr 17, 2:21 PM CDTSpecial Weather StatementICTRussell24 min
Apr 17, 2:47 PM CDTSpecial Weather StatementICTEllsworth, McPherson, Reno, Rice, Saline28 min
Apr 17, 2:58 PM CDTFlood WatchICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more13 hr
Apr 17, 3:05 PM CDTWinter Weather AdvisoryICTBarton, Ellsworth, Kingman, Lincoln, Reno, Rice and 1 more16 hr
Apr 17, 3:06 PM CDTSpecial Weather StatementICTKingman24 min
Apr 17, 3:21 PM CDTSpecial Weather StatementICTReno24 min
Apr 17, 3:44 PM CDTSpecial Weather StatementICTMcPherson31 min
Apr 17, 3:50 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno40 min
Apr 17, 4:20 PM CDTSpecial Weather StatementICTSaline25 min
Apr 17, 4:38 PM CDTSpecial Weather StatementICTSaline37 min
Apr 17, 5:33 PM CDTSpecial Weather StatementICTChase42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.